Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 23, NWS Tampa Bay, FL

July 12, 2021Hernando County, Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 12, 2021, 4:14 PM EDT for Hernando County, Pasco County, Florida. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2021, 4:14 PM EDT (20:14 UTC)
Expired
Jul 12, 2021, 4:31 PM EDT
In force
17 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hernando County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 91 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 4:30 PM EDTHAIL 0.751 Wnw Weeki Wachee Acre, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WUUS52 KTBW 122014
SVRTBW
FLC053-101-122045-
/O.NEW.KTBW.SV.W.0023.210712T2014Z-210712T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
414 PM EDT Mon Jul 12 2021

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Northwestern Pasco County in west central Florida...
  Southwestern Hernando County in west central Florida...

* Until 445 PM EDT.

* At 410 PM EDT, a severe thunderstorm was located near Timber Pines,
  or 7 miles west of Spring Hill, moving northwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Spring Hill, Weeki Wachee, Pine Island, Weeki Wachee Gardens,
  Hudson, Timber Pines, Weeki Wachee Acres and North Weeki Wachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2850 8257 2835 8264 2838 8280 2863 8272
      2859 8257
TIME...MOT...LOC 2010Z 135DEG 10KT 2848 8266 

HAIL...1.00IN
WIND...60MPH
 
$$

TBW
1 follow-up statement
610 
WWUS52 KTBW 122031
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
431 PM EDT Mon Jul 12 2021

FLC053-101-122041-
/O.CAN.KTBW.SV.W.0023.000000T0000Z-210712T2045Z/
Pasco FL-Hernando FL-
431 PM EDT Mon Jul 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PASCO AND
SOUTHWESTERN HERNANDO COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 2850 8257 2835 8264 2838 8280 2863 8272
      2859 8257
TIME...MOT...LOC 2028Z 135DEG 10KT 2852 8271 

$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:01 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 12, 3:01 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
301 PM EDT Mon Jul 12 2021

.DISCUSSION...
TUTT low continues to drift northwest into the Florida peninsula
this afternoon with scattered to numerous showers and
thunderstorms developing across the region. Cold mid-level
temperatures of -10 to -11C associated with the TUTT are across
the region and this could allow some of the storms to become
strong to severe and produce hail and strong gusty winds.
Convection will exit to the northwest this evening with partly
to mostly cloudy skies overnight.

For Tuesday and Wednesday, deep moisture will remain across the
region with the low level ridge axis to our north keeping an east
to southeast flow (Regime 7 from our thunderstorms climatology)
across the area. This will lead to more scattered to numerous
mainly afternoon and evening showers and thunderstorms each day.

On Thursday guidance indicates that a pocket of drier air will
overspread the region limiting the overall convective coverage
some before some deeper moisture returns for Friday through the
weekend. Ridge axis will remain to our north through the period
continuing the east to southeast flow with more scattered to
numerous mainly afternoon and evening showers and thunderstorms.

&&

.AVIATION...
Scattered to numerous thunderstorms into this evening will cause
MVFR/local IFR conditions which could impact terminals for a few
hours. Otherwise, VFR conditions are expected to prevail with east
to southeast winds at 5 to 10 knots, except strong and gusty near
thunderstorms.

&&

.MARINE...
High pressure will hold over the waters through the period with
the ridge axis north of the area. This will maintain east to
southeast flow across the waters. Winds and seas will remain below
advisory levels through the period with the main hazard being late
afternoon and evening thunderstorms which will be capable of
producing locally gusty winds and rough seas.

&&

.FIRE WEATHER...
No fire weather hazards are expected for the next several days as
relative humidity values are expected to remain above critical
levels.

&&

.Preliminary Point Temps/PoPs...
TPA  76  92  78  91 /  30  80  30  80
FMY  74  91  75  92 /  30  80  30  80
GIF  74  90  75  89 /  20  80  20  80
SRQ  74  92  75  91 /  30  80  40  80
BKV  71  91  73  90 /  30  80  20  80
SPG  76  90  78  90 /  30  80  40  80

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement until 10 PM EDT this evening for
     Pinellas.

Gulf waters...None.
&&

Close
Hazardous weather outlook, Jul 12, 4:40 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
440 AM EDT Mon Jul 12 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-122045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
440 AM EDT Mon Jul 12 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms will develop this afternoon,
with some strong or severe storms possible. Thunderstorms are
expected to develop over the interior of Florida during the
early afternoon, then build northwest towards the west coast
through the late afternoon and early evening. Damaging wind gusts,
hail, frequent lightning, and locally heavy rain will all be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

Fleming

In the hours before

Special weather statement, Jul 12, 3:00 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
300 PM EDT Mon Jul 12 2021

FLZ151-121945-
Coastal Hillsborough FL-
300 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILLSBOROUGH COUNTY
UNTIL 345 PM EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tampa, moving northwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tampa, Egypt Lake-Leto, Citrus Park, Greater Carrollwood, Palm
River-Clair Mel, Tampa International Airport, Lake Magdalene, East
Lake-Orient Park, University, West Park, Raymond James Stadium, Ybor
City, Soho, University Of Tampa, Carrollwood, Palm River, Peter O
Knight Airport, Davis Islands, Channelside and Town N Country.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2808 8256 2807 8255 2808 8247 2794 8236
      2786 8245 2800 8264
TIME...MOT...LOC 1859Z 131DEG 18KT 2796 8248

TBW
Special weather statement, Jul 12, 3:10 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
310 PM EDT Mon Jul 12 2021

FLZ043-122000-
Sumter FL-
310 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER COUNTY UNTIL 400
PM EDT...

At 309 PM EDT, Doppler radar was tracking a strong thunderstorm over
The Villages, moving northwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wildwood, Coleman, Adamsville, Oxford and Rutland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2887 8195 2876 8195 2882 8216 2882 8218
      2883 8220 2886 8224 2887 8224 2889 8227
      2894 8229 2896 8228 2896 8196
TIME...MOT...LOC 1909Z 131DEG 18KT 2895 8199

TBW
Special weather statement, Jul 12, 3:24 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
324 PM EDT Mon Jul 12 2021

FLZ050-149-151-251-122015-
Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
324 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR PINELLAS AND WESTERN HILLSBOROUGH
COUNTIES UNTIL 415 PM EDT...

At 324 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Macdill Air Force Base to near Downtown
Saint Petersburg. Movement was northwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
Downtown Saint Petersburg, Saint Petersburg, Holiday, Lutz, St.
Petersburg, St. Pete Beach, Palm Harbor, South Highpoint, Palm
River-Clair Mel, Tampa International Airport, East Lake-Orient Park,
Egypt Lake-Leto, Greater Carrollwood and University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2819 8279 2813 8244 2796 8234 2778 8239
      2764 8257 2775 8287 2784 8291
TIME...MOT...LOC 1924Z 120DEG 15KT 2791 8251 2770 8261

TBW
Local storm report, Jul 12, 4:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
408 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND GST     2 S FEATHER SOUND       27.87N 82.66W
07/12/2021  M43 MPH          PINELLAS           FL   MESONET

            MESONET STATION IN SEMINOLE REPORTED 43 MPH
            WIND GUST.

0328 PM     TSTM WND GST     1 W MACDILL AIR FORCE   27.85N 82.52W
07/12/2021  M41 MPH          HILLSBOROUGH       FL   AWOS

            AWOS STATION AT MACDILL AFB TAMPA REPORTED
            41 MPH WIND GUST.

&&
Local storm report, Jul 12, 4:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
409 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     4 NNW BELLEAIR          27.99N 82.83W
07/12/2021  M45 MPH          PINELLAS           FL   MESONET

            MESONET STATION CLEARWATER BEACH REPORTED 45
            MPH WIND GUST.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:57 PM EDTSpecial Marine WarningTBW63 min
Jul 12, 3:00 PM EDTSpecial Weather StatementTBWHillsborough45 min
Jul 12, 3:10 PM EDTSpecial Weather StatementTBWSumter50 min
Jul 12, 3:24 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas51 min
Jul 12, 3:26 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas19 min
Jul 12, 3:57 PM EDTSpecial Marine WarningTBW63 min
Jul 12, 3:57 PM EDTSevere Thunderstorm WarningTBWPinellas19 min

Nearby

Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.